Hail, Reynolds
- When
- March 25, 7:04 PM CST
- Where
- Reynolds County, 1.96 mi WNW of Ellington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.262, -91.012
Isolated storms developed across southern Missouri, some of which produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed across southern Missouri, some of which produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 25, 5:41 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT Wed Mar 25 2015
.SHORT TERM: (Through Late Tonight)
Issued at 410 PM CDT Wed Mar 25 2015
Focus for tonight will be TSRA chances and potential flooding.
Convection allowing mdls are in generally good agreement with
ongoing TSRA intensifying over the next few hours and spreading ewd
reaching the srn portions of the CWA around 00z this evening. Some
training will be possible early in the event. However, by 06z, cells
shud be more progressive and transitioning ewd withe more stratiform
precip behind the leading line thru the morning hours.
This presents a question of how much rainfall will occur overnight.
Believe threat for flooding is not as great as previously thought.
However, with the area receiving precip yesterday, TSRA expected
tonight with stratiform precip expected behind, feel the threat is
still high enuf to keep the watch going.
As for temps, have trended twd the cooler guidance with fropa
tonight.
Tilly
.LONG TERM: (Thursday through Next Wednesday)
Issued at 410 PM CDT Wed Mar 25 2015
Precip shud be moving out of the region by 15z Thurs leaving the
remainder of the day dry. With clouds clearing, have trended twd the
warmer guidance with deep mixing expected.
Not much change from the prev forecast. Mdls are in good agreement
with a strong s/w digging into the region Thurs night into Fri
bringing a cooler airmass into the region. Mdls are now suggesting
light precip with this s/w and have added low PoPs for this time
period. Have kept low for now, but if this signal remains
persistent, these PoPs will need to be increased drastically.
Soundings for this time period suggests SN will be possible when sfc
temps are cool enuf. Still some questions regarding p-types and will
modify as the system approaches.
Temps gradually moderate with mdls in fairly good agreement thru
next Tues. Upper air pattern becomes more zonal with a cdfnt will
bring chance of RA on Sun with another fnt bringing a chance for
TSRA on Wed into Thurs.
Tilly
&&
.AVIATION: (For the 00z TAFs through 00z Thursday Evening)
Issued at 634 PM CDT Wed Mar 25 2015
Showers moving mainly along I-70 corridor as of 2330z. So KUIN
will remain on far northern fringes of any precipitation this
evening. Main issue could be some mvfr at times there. Further
south light rain with mvfr cigs and vsbys through daybreak then
cigs/vsbys become vfr for remainder of taf forecast period.
Otherwise, winds to persist from the north to northwest through
the forecast period.
Specifics for KSTL:
Showers moving mainly along I-70 corridor as of 2330z. Light rain
with mvfr cigs and vsbys through 11z Thursday then cigs/vsbys become vfr
for remainder of taf forecast period. Otherwise, winds to persist
from the north then back to the northwest after 11z Thursday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday morning FOR Crawford MO-Iron
MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-Ste.
Genevieve MO-Washington MO.
IL...FLASH FLOOD WATCH through Thursday morning FOR Clinton IL-Marion
IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT WED MAR 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY ACROSS PARTS OF SOUTHEAST MISSOURI. HAIL AROUND 1 INCH IN DIAMETER AND LOCALLY DAMAGING WIND WILL BE POSSIBLE THESE THUNDERSTORMS ARE ALSO EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...AND FLOODING IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER INCLUDING HAIL...DAMAGING WIND...HEAVY RAINFALL...AND FLASH FLOODING. TILLY
The St Louis radar (KLSX), 162 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560398.